Hi all, I'm a newbie here. Hoping you can help. My Mum has suffered from a thyroid issue for 20+ years, first with hyper and then about 4 years ago had Radio Iodine with subsequent total ablation. She's suffered on and off with issues getting her levels right since (in the meantime she had a mastectomy due to ductal carcinoma in situ) Anyway about a year ago she suffered a slight slip on a floor - didn't fall over but was enough to cause an injury to her back. Since then she had been in constant pain, Shes had MRI and Bone density scans - conclusion was an old fracture at l1 and another issue at l5. We have come a full year and she is still in agony despite epidural steroid injections, chiropractic treatment and physio. Just recently things have gone up a notch as she is back on morphine and numerous other painkillers. My question is over the thyroid. It seems to me that the one thing which has remained the same is that the thyroid tests have been odd...with the exception of one which coincided with a better period for her around christmas. The tsh is 8.7 but it seems the t 4 is there at 21.8. Shes been on 100 thyroxine (5 days) 125 (2 days) but about 4 weeks ago they altered her to 125 7 days a week. The endocrinologist is suggesting that Omeprazole (a drug to protect the stomach) should be taken separately and to retest in a five weeks.. My fear is my mum is going to go crazy before then. Pain so intense she describes it on the scale of 10 and now she is blaming herself for mistreating her back by going to the for so long. Should I be pushing for further tests to be done before the 5 weeks? As far as I know they have only gone on nhs standard tsh t4 tests to diagnose. No one is questioning this odd reading and the possibility it may be connected with her intense pains and muscle weaknees. My concern is her mental health. Would a conversion problem cause burning and intense pain/disability and anxiety. Any advice would be very welcome.
Content on HealthUnlocked does not replace the relationship between you and doctors or other healthcare professionals nor the advice you receive from them.